MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 2.5MMX3.3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 PLAT 2.5MMX3.3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number SPH10025020
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.(b)(4).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.
 
Event or Problem Description
It was reported by a healthcare professional that a micrusphere coil (sph10025020/p11581) stretched during an aneurysm embolization procedure.Another coil was used to complete the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
This final mdr will be the only report submitted for mfr report #2954740-2017-00267.Based on the information, the event could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.There is no current safety signal related to the reported event based on a review of complaint history for the device.Therefore, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
[h.10]: manufacturer¿s ref.No: (b)(4).[complaint conclusion]: the healthcare professional reported that the microsphere 10 platinum coil 2.5mm x 3.3cm (sph10025020 / p11581) became stretched during the coil embolization procedure.Another coil was used, and the procedure was completed without any report of patient injury or adverse event.The product was returned for analysis.The investigational findings are documented below.Investigation summary: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.As returned, the device was fully sheathed.There are no apparent kinks or bends in the device positioning unit (dpu) core wire.The ball tip is present and intact.The embolic coil is slightly stretched.The articulating joint is aligned.The condition of the resistance heating (rh) coil is obscured by the green introducer.The v-notch is undamaged.The embolic coil was advanced out of the introducer.The presence of the ball tip was verified.The rh coil has not heated.A review of manufacturing documentation associated with this lot (p11581) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the embolic coil was unraveled or stretched is confirmed.The embolic coil is slightly stretched.Stretching generally occurs when excessive retraction force is applied in the presence of resistance.No cause of resistance could be identified from the event description or the condition of the returned device, although the event description indicates that the embolic coil stretched in use.100% of devices are inspected at final assembly for the condition of the embolic coil.Thus, it is unlikely that the device left the manufacturing facility with a stretched embolic coil.Device history lot : a review of manufacturing documentation associated with this lot (p11581) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.With the information provided in the complaint and the returned microsphere device for product evaluation, the reported issue that the coil became stretched during the procedure was confirmed; the embolic coil was slightly stretched.Stretching is an issue that generally occurs when there is an excessive force applied to the coil in the presence of resistance.With the limited information provided in the complaint and the condition of the returned coil, the exact cause of the stretched coil could not be identified.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the microsphere 10 platinum coil 2.5mm x 3.3cm left the manufacturing facility with the slight stretched condition of the embolic coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the microsphere 10 platinum coil 2.5mm x 3.3cm (sph10025020 / p11581) became stretched during the coil embolization procedure.Another coil was used, and the procedure was completed without any report of patient injury or adverse event.

Brand Name
MSPHERE 10 PLAT 2.5MMX3.3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6883725
Report Number2954740-2017-00267
Device Sequence Number795253
Product Code KRD
UDI-Device Identifier00878528003519
UDI-Public(01)00878528003519(17)201231(10)P11581
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2020
Device Catalogue NumberSPH10025020
Device Lot NumberP11581
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer11/16/2017
07/24/2018
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date12/11/2017
08/20/2018
Patient Sequence Number1